atropinism

Symptoms of poisoning by atropine or belladonna.

* * *

at·ro·pin·ism -.pē-.niz-əm n poisoning by atropine

* * *

at·ro·pin·ism (atґro-pin-iz-əm) poisoning caused by ingestion of atropine or belladonna or parts or preparations of any of the plants from which the drugs are derived; the symptoms include excessive dryness of the mouth and throat, dilation of the pupils, fever, rapid pulse, flushing of the face, confusion, mania, and hallucinations, and sometimes a rash.

Medical dictionary. 2011.

Look at other dictionaries:

  • atropism — /a treuh piz euhm/, n. Pathol. poisoning resulting from atropine or belladonna. Also, atropinism /a treuh peuh niz euhm/. [1875 80; ATROP(INE) + ISM] * * * …   Universalium

  • Atropine — A drug obtained from belladonna that is administered via injection, eye drops, or in oral form to relax muscles by inhibiting nerve responses. Used to dilate the pupils and as an antispasmodic. From the Greek goddess Atropos, the oldest and… …   Medical dictionary

  • atropism — at·ro·pism (atґro piz əm) atropinism …   Medical dictionary

  • atropism — /a treuh piz euhm/, n. Pathol. poisoning resulting from atropine or belladonna. Also, atropinism /a treuh peuh niz euhm/. [1875 80; ATROP(INE) + ISM] * * * atˈropism noun • • • Main Entry: ↑atropin …   Useful english dictionary

Share the article and excerpts

Direct link
Do a right-click on the link above
and select “Copy Link”

We are using cookies for the best presentation of our site. Continuing to use this site, you agree with this.